Jump to content
bubbles

Antidepressants can cause severe side effects lasting months, health bosses admit for the first time

Recommended Posts

Henosis

Has anyone found a link to their official documentation?

Share this post


Link to post
Share on other sites
VincentV
On 10/12/2019 at 2:20 AM, Henosis said:

Has anyone found a link to their official documentation?

https://www.pharmaceutical-journal.com//news-and-analysis/news/national-guidance-for-antidepressant-withdrawal-too-fast-for-some-patients-says-rcpsych/20206614.fullarticle?firstPass=false

 

Another set of draft guidance is due to be published by NICE and be put out for consultation in October 2019, with the final guidance scheduled for introduction in February 2020.

NICE said it welcomed the position statement from the RCPsych and added: “Ensuring patients can safely discontinue using antidepressants, when they are no longer clinically required, is a topic which requires careful investigation because there is limited high-quality data in this area.

 

The Daily Mail, whilst fairly unlikely to outright make up news, is very fond of the hyperbole.  My feeling is that they've seen the consultation and jumped the gun. It is good news though. Official aknowledgement means more information, resources and acknowledgement. If they do set up a help line for example it'll be invaluable in collecting hard data on the scale of the problem.  Its far from over yet though, we just have to hope vested interests don't try to blind side them. 

 

 

Share this post


Link to post
Share on other sites
bubbles
Quote

“Ensuring patients can safely discontinue using antidepressants, when they are no longer clinically required, is a topic which requires careful investigation because there is limited high-quality data in this area.

 

We could have told them that. :)
 

From the article:

 

Quote


Some 1.8million are at risk of severe symptoms and for 1.7million – 25 per cent of patients taking the drugs – the withdrawal effects last at least three months.

 

 

As always, a disappointingly short estimated period, though "at least" does cover much longer periods. At least one of the comments took exception to that, also, and said it could be longer. Still, it's progress from "side effects" (of coming off) were 'usually mild and self-limiting' and would last no more than a week.

Share this post


Link to post
Share on other sites
bubbles

I found the guideline, will post it later when back at my computer. It talks about longer and more severe withdrawal. The tapering section is (still? not yet updated?) appalling - it recommends a four week taper. Hopefully that will be changed too.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...

Important Information

Terms of Use Privacy Policy